Alert archive / New Mexico / Flash Flood Warnings in 2000
Flash Flood Warning 23, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Oct 28, 2000, 12:15 PM MDT for Curry County, Roosevelt County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Oct 28, 2000, 12:15 PM MDT (18:15 UTC)
- Expired
- Oct 28, 2000, 3:15 PM MDT
- In force
- 3 hr
- Issued by
- NWS Albuquerque, NM
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Curry County, NM, Roosevelt County, NM
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 6.3 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1598 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 505 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 178 m²/s²
- 0-3 km storm-relative helicity
- 241 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 7.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KABQ 281815 FFWABQ NMC009-041-282115- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1215 PM MDT SAT OCT 28 2000 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * FLASH FLOOD WARNING FOR... CURRY COUNTY IN EAST CENTRAL NEW MEXICO NORTHEASTERN ROOSEVELT COUNTY IN EAST CENTRAL NEW MEXICO * UNTIL 315 PM MDT * AT 1215 PM MDT...PUBLIC AND LAW ENFORCEMENT OFFICIAL REPORTED FLASH FLOODING IN AND AROUND CLOVIS AND PORTALES. HEAVY THUNDERSTORM RAINS WILL CONTINUE ACROSS MUCH CURRY AND ROOSEVELT COUNTY THROUGH EARLY AFTERNOON. RAINFALL AMOUNTS IN EXCESS OF 2 INCHES WILL BE POSSIBLE IN LOCALIZED AREAS. DO NOT ATTEMPT TO DRIVE THROUGH FLOODED LOW WATER CROSSINGS. MANY FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. LAT...LON 3425 10345 3412 10329 3405 10302 3475 10351 KJ
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Oct 28, 10:27 AM MDT, 1 hour 48 minutes earlier.
Area forecast discussion, Oct 28, 10:27 AM MDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1027 AM MDT SAT OCT 28 2000
WOW...ACTION-PACKED MORNING. FLASH FLOOD AND SEVERE THUNDERSTORM
WATCHES MUCH OF THE EASTERN PLAINS WITH APPROACH OF POWERFUL UPPER
SYSTEM. ALSO SNOW ADVISORY FOR SANGRE DE CRISTOS FOR LATER AFTERNOON
INTO EVENING. NOT SURE RIGHT NOW THAT THIS WILL BE CONTINUED FOR THE
EVENING HOURS IN LATE PM PACKAGE...BUT FOR NOW MAIN CONCERN IS FLASH
FLOODING AND SEVERE POTENTIAL IN EAST. THIS TAKES PRIORITY. THINGS
CALM DOWN TONIGHT AND SUNDAY.
.ABQ...ADVYS...SNOW ADVISORY ABOVE 8000 FEET LATE AFTERNOON AND
EVENING FOR SANGRE DE CRISTOS (ZN 4).
WATCH...FLASH FLOOD WATCH TOD AY MUCH OF EASTERN PLAINS (ZONES
6...12...13...18>21.)The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 27, 10:29 PM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo, Sandoval | 46 min |
| Oct 28, 11:14 AM MDT | Severe Thunderstorm Warning | ABQ | Curry, Roosevelt | 46 min |
| Oct 28, 11:14 AM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 46 min |
Nearby
Flash Flood Warnings in New Mexico, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.